Follow CBSDFW.COM: Facebook | Twitter

AUSTIN (CBSDFW.COM/AP) — Austin-Travis County Emergency Medical Services (EMS) claims that over 200 people have been sickened in the last three weeks after taking a synthetic drug known as K2.

READ MORE: Gas Leak Shuts Down 2 Blocks In Downtown Fort Worth, Condo Building Evacuated

The drug is designed to mimic the effects of marijuana. It is commonly referred to as spice, K2, herbal incense, or even potpourri. The U.S. Drug Enforcement Administration says it can raise the heart rate and blood pressure and cause seizures, agitation, vomiting, hallucinations, violent behavior, inability to breathe, and psychotic episodes.

On Saturday night alone, authorities in Austin reportedly handled fourteen people suffering from the side effects of K2.

READ MORE: 11-Year-Old Boy Struck And Killed Attempting To Cross Freeway In Fort Worth

Authorities say the recent spate of cases has lasted nearly three weeks. In the past, several spikes in calls related to the drug only lasted up to four days.

Although the synthetic drug is still legal under Texas state law until September 1st, Austin police are working to tamp down street-level dealers.

MORE NEWS: Texas Child Whose Remains Were Found In Apartment Died Of 'Multiple Blunt Force Injuries', Mother And Boyfriend Charged

(©2015 CBS Local Media, a division of CBS Radio Inc. All Rights Reserved. This material may not be published, broadcast, rewritten, or redistributed. The Associated Press contributed to this report.)